Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 29, 2014, 2:31 PM CDT for Carter County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 2:31 PM CDT (19:31 UTC)
- Expired
- Jun 29, 2014, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Carter County, MO
The radar
The St Louis radar (KLSX), 198 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
990 WGUS53 KPAH 291931 FFWPAH MOC035-292200- /O.NEW.KPAH.FF.W.0041.140629T1931Z-140629T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 231 PM CDT SUN JUN 29 2014 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CARTER COUNTY IN SOUTHEAST MISSOURI... * UNTIL 500 PM CDT. * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE WARNED AREA. DOPPLER RADAR ALSO ESTIMATES THAT FROM 2 TO 3 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR OR SO. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. LOCATIONS IN THE WARNING INCLUDE...FREMONT. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3701 9103 3686 9103 3685 9123 3702 9121 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:54 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Jun 29, 6:54 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 654 AM CDT Sun Jun 29 2014 .UPDATE... Issued at 654 AM CDT SUN JUN 29 2014 Updated public forecast to expand likely probabilities of showers and thunderstorms further north into southern Illinois to account for convective development that continues to expand eastward from south central into southeast Missouri. Also revised aviation discussion for 12Z TAFs. && .SHORT TERM...(Today through Tuesday) Issued at 330 AM CDT SUN JUN 29 2014 Showers and thunderstorms will continue to be a possibility today as the Quad State region remains in a warm, moist, and unstable environment. Specifically, showers and thunderstorms have developed overnight over portions of southeast Missouri, northeast Arkansas, and western Tennessee in response to the approach of a mid level shortwave trough and the development of weak mid level convergence in advance of this feature. Utilizing the HRRR and various runs of the NAM-WRF, anticipate the activity to our southwest will continue to spread northeast through early morning. Southeast Missouri, far southern Illinois, and much of western Kentucky will see the greatest coverage, with lesser coverage further north. As the wave begins to shift east of the area, the overall chance of showers and thunderstorms will decrease from west to east this afternoon and evening. Temperatures will be highly dependent on how much sunshine we see today, but current thinking is most areas will be able to make mid 80s by afternoon. Model forecast soundings indicate a drying of the mid atmosphere as the northern periphery of an upper level ridge over the southern U.S. briefly becomes more influential on Monday. As a result, most areas should remain precipitation free, though an isolated thunderstorm is certainly possible. With more sunshine, temperatures will climb back into the lower 90s Monday and Tuesday. Heat index readings will likely peak near 100 degrees both Monday and Tuesday across much of the area. Late Monday night and especially Tuesday, the chance of showers and thunderstorms will be on the increase as a cold front approaches from the northwest. Isolated strong to severe storms cannot be ruled out during this time, but the potential for organized severe weather appears rather low at this point. .LONG TERM...(Tuesday night through Saturday) Issued at 330 AM CDT SUN JUN 29 2014 Upper trof still forecast to move slowly east across the Upper Midwest and Great Lakes region late Tuesday through Thursday. Until the final h5 trof axis swings through Thursday, will have to linger PoPs for convection through Wednesday night given the active SW flow ahead of the h5 trof, causing a slow SE frontal movement. Once the mid level trof axis moves through Thursday, the flow aloft will turn NW with high pressure building into the region into the first part of the weekend. This change will allow for slightly lower temperatures and humidity, including for the 4th of July holiday. && .AVIATION... Issued at 654 AM CDT SUN JUN 29 2014 The passage of a mid level shortwave disturbance will bring scattered to numerous thunderstorms to the region today. Better chances at KCGI and KPAH will be this morning through midday. The activity should expand eastward to impact KEVV and KOWB by late morning and afternoon. Will amend TAFs as necessary when specific timing becomes more clear. MVFR ceilings have developed at KCGI and are attempting to do so at KPAH. High MVFR or low VFR ceilings should develop at all forecast terminals by 15Z, and a further reduction may occur in association with thunderstorm activity. South winds around 10 knots with gusts to 15 knots will subside somewhat tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...RJP SHORT TERM...RJP LONG TERM...CN AVIATION...RJP
Hazardous weather outlook, Jun 29, 4:15 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 415 AM CDT SUN JUN 29 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 415 AM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY. THE MAIN IMPACTS WILL BE BRIEF HEAVY RAINFALL AND LIGHTNING. COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD DECREASE AS WE HEAD THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES WILL TOP OUT NEAR 100 MONDAY AND TUESDAY AFTERNOONS. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY WITH THE PASSAGE OF A WEAK COLD FRONT. ISOLATED STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT. GUSTY WINDS...SMALL HAIL... LIGHTNING...AND HEAVY RAIN WOULD BE THE MAIN HAZARDS BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.